# SDR JAF2009F00000

- Difficulty date: August 19, 2009
- Submitted: September 4, 2009
- Operation: Air carrier
- Aircraft: N4102G
- Make and model: Cessna 340A
- Aircraft serial: 340A0277
- Engine: Cont TSIO520*
- System (JASC): 5414 · Nacelle/Pylon, Plate/Skin
- Part: Skin
- Condition: Cracked
- Location: Lt Nacelle
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON REMOVING THE LT NACELLE FUEL TANK, WE NOTED A TOP WING SKIN CRACK ABOUT 3.5 INCHES LONG.  FROM LOOKING UNDERNEATH IN THE GEAR WELL, JUST ABOVE THE MLG SIDE BRACE, YOU COULD SEE THE CRACK RUNNIING PARRALLEL WITH THE ANGLE STIFFENER.  INSPECTED THE RIGHT GEAR FROM UNDERNEATH AND NOTED NOTHING.  UPON REMOVAL OF THE RT NACELLE TANK WE FOUND THE SAME AREA CRACKED.  THIS CRACK MUST BE JUST INWARD ENOUGH THAT FROM LOOKING UNDERNEATH THIS CRACK MUST BE JUST INWARD OF THE ANGLE STIFFENER BEING NOT VISIBLE.  COULD BE THAT THE PN 502210021 ANGLE, FWD SIDE BRACE, AND PN 502210023 ANGLE, AFT SIDE BRACE WERE INSTALLED CORRECTLY IAW SK414-8E AND ME76-2 BUT BY THIS INSTALLATION THESE ANGLES ARE NOT CONNECTEDTO THE SIDE BRACE, BUT JUST ATTACH TO THE GEAR WELL TOP SKIN AND ARE PUTTING A LOAD ON THE SKIN.  THESE ANGLES SHOULD ATTACH TO THE PARALLEL STIFFENER ANGLE/SIDE BRACE TO DISPENSE THE LOAD.  THIS WAS COMPLIED WITH IAW BULLETIN.  THE GAP BETWEEN THE FWD/AFT ANGLES AND THE ANGLE STIFFENER ARE CAUSING THE TOP GEAR WELL SKIN TO FLEX UP/DOWN.  AFTER A PERIOD OF TIME THIS CAUSES THE SKIN TO CRACK PARALLEL ALONG THE STIFFENER ANGLE.  (K)
